Dear Dr. Rockoff,
For the past year, I've had a rash that seems to recur every 4-8 weeks. It is small and there are red bumps on my right upper thigh and then a larger generalized patch on my left, back inner thigh near my underwear line and buttocks. There is a point at which the rash is very itchy. It usually goes away after a week to 10 days. I have included pics of both here:
upper right inner thigh:
back left inner thigh (near underwear line and buttocks):
I was getting an STD check-up a year ago just after the first time the rash appeared. The doctor at this sexual health clinic disagnosed it as "possibly scabies" and had me do a Permethrin treatment. I was uncertain that I had scabies as nowhere I had slept seemed suspicious! I still have what is left of the tube of the ointment.
The second time I got check was in Beijing where I am currently living. The doctor here diagnosed it as "most certainly not an STD" but probably some kind of allergy or heat/moisture rash. She gave me a prescription for Pevisone cream, which seemd to work pretty well, and I've used it a few times since (though maybe not for long enough?).
The thing is, I'm wondering why the rash keeps reoccuring and this is what makes me nervous--and what I want to stop! I tend to shower daily and try to make sure I dry off really well. I do tend to see that the rash recurs after/during travel, so maybe it is just a moisture thing. It also reappears in the same two places, although this time there are a few bumps on my LEFT upper thigh (across from where it is on my right thigh).
Anyway, I'm wondering about the possibilities of this being some other STD (like HPV), a skin yeast infection, eczema (I did get some eczema in my college days and still have dry bumpy skin on my upper arms) or a skin cancer (which my grandmother had).
Thanks Dr. Rockoff!
It looks like eczema, and the response to what I take to be a cortisone cream suggests that too. It most certainly is not: scabies, an STD, or skin cancer. Eczema comes and goes, so it's necessary to treat it off and on when it comes. Annoying, but unimportant, and certainly nothing to worry about. If it goes away and just leaves a couple of bumps, it's best to just let them take care of themselves, which they will.
I am a young lady who has facial hair. Its really annoying and lowers my self esteem. I never used to shave or tweeze but now theyy are noticable I sometimes tweeze them. I then develop black bumps and they leave some black spots. I am black in complexion. I would like to know what I can use to remove these black spots and what way can I remove the facial hair(beards). Thanks in advancem
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.